Home / Blog / Phentermine and Interactions: Phentermine and Citalopram can be Fatal

Phentermine and Citalopram can be Fatal

phentermine and citalopram interactionsPhentermine and citalopram in combination can increase the serotonin levels in the body. So I will advise that you must try taking the drug only on prescription of the doctor. You must even follow the exact dosage or else there may be fatal reactions.

About the Drugs

Phentermine refers to phentermine hydrochloride that is used in clinical conditions like obesity. People with abnormal body weight often do not respond to the traditional methods of treatment and in these cases phentermine is used. Citalopram hydro bromide is used in depression and anxiety related issues. The dosage of Phentermine and citalopram is often prescribed to people who need stimulants. Citalopram is used in depressions especially in young people. It is also used in the treatment of anxiety. Panic disorder too is treated with citalopram. In combination of phentermine and Citalopram there are many depression related diseases that are treated but there are serious side effects

  • Fever
  • Palpitation
  • Muscle twitching
  • Diarrhoea
  • Restlessness
  • shivering

Doctors prescribe a maximum dose of forty milligram per day of citalopram and one must never increase it to increase the effects of the product.

The threat of serotonin syndrome with Phentermine and citalopram

Phentermine and citalopram may cause fatal reactions in the body. It was seen that when a patient took Citalopram after Phentermine, he developed serotonin syndrome. What happens with phentermine that increases the metabolism and citalopram that is an antidepressant is that both of them increase the serotonin levels in the body to such a rate that it can be restricted to the brain area. These two drugs affect the level of serotonin at the very same time and cause very ugly side effects that can reach to coma. People hallucinate and there are reported cases where the patients have even committed suicide. There has been cases reported even that show lack of coordination in the muscles. Muscles spams too are very common with serotonin syndrome and when a patient experiences this he feels intense pain. Muscle spasms even cause muscle break down. The products that are produced from the muscle breakdown pass from the muscles to the blood and reach the kidneys. So serotonin syndrome even threatens the health of the kidneys. But surely with appropriate drugs this spasm in the muscle may be treated.

Serotonin syndrome can be at once recognised because the symptoms appear at once- within hours of taking the drug or often in matter of minutes. As soon as one experiences these kinds of symptoms, he should immediately bring it into the notice of the doctor under whose diagnosis he is. The doctor may even keep you in close monitoring in the hospital for a day and take care of you. It is essential to stop the medicine but along with it is an essential proper drug that may get rid of the side effects like Cyproheptadine that blocks the production of serotonin in the body.

There are cases where the side effect of Phentermine and Citalopram has been so adverse that a patient has to be given medication for temporary paralysis of muscles along with a breathing tube for respiration. So beware using the two in combination![divider scroll_text=”Back to Top”]

© 2012, Phentermine 37.5. All rights reserved. Do not copy! On republishing this post you must provide link back to original post.

Comments

Write a comment:

*

Your email address will not be published.

Copyright © 2009 - 2013